Alert archive / Texas / Gale Watches in 2021
Gale Watch 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this gale watch at Dec 10, 2021, 2:43 PM CST. It took effect at Dec 11, 2021, 10:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2021, 2:43 PM CST (20:43 UTC)
- In effect from
- Dec 11, 2021, 10:00 AM CST
- Expired
- Dec 11, 2021, 2:42 AM CST
- In force
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
350 WHUS74 KCRP 102043 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 243 PM CST Fri Dec 10 2021 GMZ270-275-110445- /O.EXT.KCRP.SC.Y.0079.000000T0000Z-211211T0600Z/ /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 243 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet. For the Gale Watch, north winds 20 to 30 knots with gusts up to 40 knots and seas 7 to 9 feet possible. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until midnight CST tonight. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-110445- /O.CON.KCRP.SC.Y.0079.000000T0000Z-211210T2300Z/ /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Bays and Waterways from Baffin Bay to Port Aransas- 243 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds around 20 knots with gusts up to 25 knots and choppy waters. For the Gale Watch, north winds around 25 knots with gusts up to 35 knots and rough waters possible. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas. * WHEN...For the Small Craft Advisory, until 5 PM CST this afternoon. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ250-255-110445- /O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0300Z/ /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 243 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds around 20 knots with gusts up to 30 knots and seas 5 to 7 feet. For the Gale Watch, north winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 7 feet possible. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM and Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM. * WHEN...For the Small Craft Advisory, until 9 PM CST this evening. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ235-110445- /O.NEW.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Bays and Waterways from Port Aransas to Port O'Connor- 243 PM CST Fri Dec 10 2021 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...North winds around 25 knots with gusts up to 35 knots and rough waters possible. * WHERE...Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...From Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ TE
2 follow-up statements
226 WHUS74 KCRP 110335 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 935 PM CST Fri Dec 10 2021 GMZ270-275-110700- /O.CON.KCRP.SC.Y.0079.000000T0000Z-211211T0600Z/ /O.CON.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 935 PM CST Fri Dec 10 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...For the Small Craft Advisory, south winds around 20 knots and seas 6 to 8 feet. For the Gale Watch, north winds 25 to 30 knots with gusts up to 40 knots and seas 7 to 9 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Small Craft Advisory, until midnight CST tonight. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-235-250-255-110700- /O.CON.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM- 935 PM CST Fri Dec 10 2021 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... * WHAT...North winds 25 to 30 knots with gusts from 35 to 40 knots. Seas building to 6 to 8 feet near shore and bays becoming rough to occasionally very rough. * WHERE...Coastal waters from Baffin Bay to the Matagorda Ship Channel out to 20 NM, Bays and Waterways from Baffin Bay to Port O'Connor. * WHEN...For the Small Craft Advisory, until 5 PM CST this afternoon. For the Gale Watch, from Saturday morning through Saturday evening. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ TMT
801 WHUS74 KCRP 110842 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 242 AM CST Sat Dec 11 2021 GMZ250-255-270-275-111645- /O.NEW.KCRP.SC.Y.0080.211211T0842Z-211211T1600Z/ /O.UPG.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ /O.NEW.KCRP.GL.W.0006.211211T1600Z-211212T0200Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 242 AM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING... * WHAT...For the Gale Warning, north winds 20 to 30 knots with gusts up to 40 knots and seas 5 to 8 feet expected. For the Small Craft Advisory, southwest winds 15 to 25 knots with gusts up to 35 knots and seas 5 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...For the Gale Warning, from 10 AM this morning to 8 PM CST this evening. For the Small Craft Advisory, until 10 AM CST this morning. * IMPACTS...Gale force winds and high seas will result in dangerous marine conditions which could result in capsized or damaged vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ GMZ230-235-111645- /O.UPG.KCRP.GL.A.0005.211211T1600Z-211212T0200Z/ /O.NEW.KCRP.SC.Y.0080.211211T0842Z-211212T0200Z/ Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- 242 AM CST Sat Dec 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...North winds 15 to 25 knots with gusts up to 35 knots and rough waters. * WHERE...Bays and Waterways from Baffin Bay to Port Aransas and Bays and Waterways from Port Aransas to Port O'Connor. * WHEN...Until 8 PM CST this evening. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this gale watch went out at Dec 10, 11:34 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Dec 10, 11:34 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1134 AM CST Fri Dec 10 2021
.AVIATION...
VFR conditions along with strong gusty southerly winds can be
expected this afternoon into early evening. Patchy fog and low
ceilings develop through late evening leading to a mix of IFR/MVFR
conditions. Winds relax ahead of a strong cold front. The
southwest to northeast oriented frontal boundary is expected to
enter the COT area around 05Z-07Z then LRD and VCT between 07Z-
10Z. The boundary is expected to reach the southern Coastal Bend
between 10Z-14Z. As the boundary approaches VCT, showers and a few
thunderstorms are forecast to develop ahead and along the
boundary, then more thunderstorms develop/spread southward with
the front. The best chance for thunderstorms will be across along
the coast and over the gulf waters. Strong gusty winds will
develop behind the front with gusts up to around 30-35 knots,
especially closer to the coastline. Clouds and rain chances will
end from north to south leading to VFR conditions developing
through mid morning Saturday.
&&
.PREV DISCUSSION... /Issued 544 AM CST Fri Dec 10 2021/
AVIATION...
MVFR conditions are ongoing across the eastern terminals this
morning with a mixture of IFR to LIFR out west. Conditions are
expected to gradually return to VFR at all terminals by this
afternoon as the low stratus deck lifts. The patchy fog affecting
the western sites is also expected to lift over the next few
hours. Breezy to windy conditions are in store today owing to a
35-40 kts low-level jet moving overhead and mixing down to the
surface. Winds will be out of the S-SW across the eastern
terminals at around 20-25 kts with gusts to 30 kts or more at
times this afternoon. The winds are expected to remain elevated
through this evening before decreasing overnight as a cold front
moves over the region. Winds will shift to the north behind the
front early Saturday morning and become gusty once again. Patchy
fog may redevelop ahead of the boundary tonight. Isolated showers
and thunderstorms will be possible at ALI/CRP/VCT sites early
Saturday morning, but have hold off on adding it to the TAFs for
now due to timing uncertainty.
PREV DISCUSSION... /Issued 326 AM CST Fri Dec 10 2021/
SHORT TERM (Today through Saturday)...
Patchy to areas of fog have developed early this morning across
portions of South Texas with visibilities generally ranging between
3-5 miles. Unlike yesterday morning, not anticipating the fog to
become dense today, but if it does occur, it should be very
localized owing to a developing 35-40 kts low-level jet overhead
conducive mainly to low stratus rather than dense fog. Winds at
the surface have been increasing over the past few hours with most
locations now registering winds around 15-20 mph sustained with
gusts to 25 mph, which disrupts the fog.
The main story today is the continued heat as the low level flow
further strengthens and becomes out of the southwest conducing to
compressional heating. The climate sites at Victoria and Laredo
either tied or broke the maximum temperature record for the day
yesterday, and another round of record breaking highs may be in store
today. Regardless, it is quite impressive how much warmer than the
normal it will be today, with climate sites forecast to run 15-25
degrees above normal. Luckily for us, a relief to the heat is
rapidly approaching as a cold front is progged to swing by the
region late tonight into early Saturday morning.
A strong upper level trough will transition across the Plains
through the period pushing an associated frontal boundary across
South Texas tomorrow. The front is expected to near the northwestern
tier of the CWA around midnight and is forecast to reach the coast
around daybreak. Scattered showers and thunderstorms remain possible
late tonight through Saturday with Hi-Res models continuing to
indicate a line of showers to develop ahead and along the boundary.
Anticipating most of the activity to be mostly showery in nature,
but cannot rule out a few storms to become strong at times given
there will be weak to moderate instability available, along with
deeper moisture, favorable upper jet dynamics and decent
convergence. However, expecting the highest rain/storm chances to be
across the eastern half of the CWA, with the western half remaining
generally dry.
Rain chances are progged to end inland from NW to SE through the day
on Saturday, with chances transitioning over the coastal waters by
the afternoon. Very dry and much cooler conditions will then develop
in the wake of the front as high pressure builds over the area.
Ahead of the front, winds are expected to relax overnight tonight
as the surface low pressure system over the Southern Plains lifts
NE and away from the region. Windy northerly winds will rapidly
develop behind the front on Saturday possibly reaching Wind
Advisory criteria across some locations (particularly those along
the immediate coast). The very dry and windy conditions may also
be conducive for Elevated fire weather concerns across portions of
the Brush Country, Coastal Plains and Southern Coastal Bend
Saturday afternoon. Across the waters, Small Craft Advisory
conditions will be in store with gusts to Gale force likely.
Temperatures tonight will be warm ahead of the front. Lows will
range from the mid 50s across the northern half of the CWA to the
mid 60s southward. Highs on Saturday will struggle to get out of
the 60s.
LONG TERM (Saturday Night through Thursday)...
There is not much change in the long term forecast overnight. The
cold front will be offshore by Saturday night, leaving us with
cooler temperatures across South Texas. Low temperatures will be in
the 40s across the area, with some areas dipping into the upper 30s--
quite a difference from our low temperatures in the 60s on Friday
night. Temperatures will remain cool on Sunday, with highs in the
60s. The good news for those like me who really like the warmer
weather is that this cooler weather will be short lived. Onshore
flow will return early in the work week as high pressure builds over
Texas, increasing temperatures through the week. While this will
also serve to bring dewpoints up, moisture will remain limited over
land--though an isolated shower may be possible over the waters.
By Thursday, another cold front will push into Texas, but this
should remain well north of the area, though isolated showers may
pop up along the coast. The next real chance for a significant cold
front will be after the work week.
MARINE...
Onshore flow will strengthen to moderate to strong levels today
and a Small Craft Advisory is in effect for the coastal waters.
Winds are expected to decrease to more moderate levels tonight as
a cold front approaches the region. Foggy conditions will be
possible once again tonight over the bays and nearshore waters
ahead of the advancing boundary. The cold front will be moving
through the area early Saturday creating a strong offshore flow
through the day. Gale force gusts are possible and a gale watch
may be required later on. Scattered showers and thunderstorms will
be possible late tonight through Saturday as the front move
across the waters. Strong offshore flow will continue Saturday
night, with gusts to gale force expected. Conditions will improve
late Saturday night and Sunday. Moderate northeast flow on Sunday
will turn to onshore flow Monday and continue into the week.
Isolated showers and thunderstorms will be possible Tuesday as a
coastal trough develops along the Middle Texas Coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 88 62 71 47 66 / 0 20 30 0 0
Victoria 84 57 66 42 65 / 0 40 20 0 0
Laredo 93 66 73 47 70 / 0 10 0 0 0
Alice 90 61 70 42 68 / 0 20 20 0 0
Rockport 82 61 72 47 66 / 10 30 50 0 0
Cotulla 93 61 69 42 70 / 0 10 0 0 0
Kingsville 90 62 70 44 67 / 0 10 30 0 0
Navy Corpus 80 64 70 52 66 / 10 20 50 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 9 PM CST this evening For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory until 5 PM CST this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas.
&&
TE/81...AVIATIONHazardous weather outlook, Dec 10, 3:43 AM CST, 11 hours before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 343 AM CST Fri Dec 10 2021 TXZ229>234-239>247-342>347-442-443-447-110945- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 343 AM CST Fri Dec 10 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Patchy to areas of fog will be possible this morning. Isolated to scattered thunderstorms will be possible late tonight across the Victoria Crossroads, Coastal Plains and Coastal Bend. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to scattered thunderstorms will remain possible across the Victoria Crossroads, Coastal Plains and Coastal Bend through Saturday afternoon. Elevated fire weather conditions are possible Saturday afternoon along the Coastal Plains and Brush Country. GMZ230-235-250-255-270-275-110945- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 343 AM CST Fri Dec 10 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Patchy fog will be possible across the bays and waterways early this morning. Small Craft Advisory conditions will develop today and persist through this evening. Isolated to scattered thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms are possible Saturday. Small Craft Advisory conditions are likely through Saturday evening. Strong northerly winds could reach Gale force at times. ANM/LS
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:32 PM CST | Small Craft Advisory | CRP | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.